0
RESEARCH PAPERS

The Problem of Edge Cracks in an Infinite Strip

[+] Author and Article Information
G. D. Gupta, F. Erdogan

Department of Mechanical Engineering and Mechanics, Lehigh University, Bethlehem, Pa.

J. Appl. Mech 41(4), 1001-1006 (Dec 01, 1974) (6 pages) doi:10.1115/1.3423423 History: Received May 01, 1973; Revised February 01, 1974; Online July 12, 2010

Abstract

The elastostatic plane problem of an infinite strip containing two symmetrically located internal cracks perpendicular to the boundary is formulated in terms of a singular integral equation with the derivative of the crack surface displacement as the density function. The solution of the problem is obtained for various crack geometries and for uniaxial tension applied to the strip away from the crack region. The limiting case of the edge cracks is then considered in some detail. The fundamental function of the integral equation is obtained and a numerical technique for solving the singular integral equations with this particular type of fundamental function which is characteristic of the edge cracks is described. The stress-intensity factor for the complete range of net ligament-to-width ratio 0 ≤ a/h ≤ 1 is calculated. The results also include the solution of the edge crack problem in an elastic half plane.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In